Menu

Is amitriptyline causing my hair thinning?

QUESTION: II am a 56 year old female and have noticed in the past 5 years my hair has been thinning on the sides only. I have always had fine hair; when I was young the hairdresser use to say to me you have fine hair but a lot of it. The back seems to be full it is only the sides. Why is this happening? I have been taking amitriptyline for the past 2 years, could this be the problem? Would your scalp treatment/shampoo/conditioner help this thinning?

ANSWER: Amitriptyline is definitely in the group of medications that will cause hair thinning.
I would visit your doctor to explore the many medical reasons that cause thinning hair. Please download my ebook through my site drrobertjones.com for a summary of the medical causes for hair loss.  I do have products that could work well, Instant Hair could be a good non medical solution for you.  See the product page on my website.

Share on facebook
Facebook

Dr. Jonathan Huber

Dr. Huber completed his training in medical and surgical hair restoration under the direct guidance of Dr. Robert Jones, one of the world’s most influential, experienced, and trusted hair restoration surgeons.

It was Dr. Jones who pioneered large session FUE and Dr. Huber has uniquely benefitted from Dr. Jones’ direct, one-on-one mentorship by learning the exact same techniques and utilizing the same highly experienced, expertly qualified staff.

To know more about Dr. Jonathan Huber – Click Here

You may follow Dr. Huber on Facebook: Dr. Jonathan Huber and on Instagram: @Dr. Huber